I searched this forum and wasn't able to come up with a similar thread. Also didn't really come up with anything in an internet search.
I'm going to be 37 in August. About three months ago I started getting acne on my neck, it started just below the ears and then migrated around to the front of my throat. I generally have a dozen or more painful whiteheads at a time and otc acne treaments don't really help clear them up.
Around that time I also started experiencing noncyclic breast pain (not affected by my period) and I'm not pregnant. It is in the entire breast, not centered in a particular spot, and is not the muscle beneath.
These are annoying symptoms that I would associate with puberty, but being in my mid/late 30's I'd say that's not the problem. Has anyone else experienced these symptoms?
I can't speak to the acne, but I am roughly your age and inquired about breast pain this morning with my gyno. My pain (well, soreness, actually) is all over both breasts and not associated with my period either. My gyno did not seem concerned. She said if it was in a particular spot, she would be more concerned. She inquired whether or not I was consuming large amounts of caffeine a day. Personally, I am not, but she indicated that could be a reason.
with respect to the acne...have you had your thyroid checked lately? I have read there is a connection, but not a strong one.
I haven't had my thyroid checked, but I think I will bring that up with my doctor. After having my son three years ago my metabolism changed, it's faster. Not complaining about that, but my friend told me that pregnancy can affect the thyroid and that could be why my metabolism is different. I didn't know it could also cause a problem with acne.
Thanks for your Reply!
As to the acne. It could be your hair conditioner if you have long hair and it is touching your neck and shoulders Try not using any. Also, try a different shampoo.
Maybe your bra size is too small...don't laugh. I gained weight and started having pain in my breasts until I realized my bra needed to be upsized along with my clothes.
Not medical advise, I know, but worth looking into.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.